Main Forums > Living With HIV

ARV changed


Halong bay:
I had meds for almost 8 months(lamivudin,stavudin,nevirapine)but now my doctor changed Nevirapine to Enfavirenz dueto i am having HCV in my liver.

I couldn't sleep at night when i am starting Enfavirenz.shit it's 02.00AM in my country now.Anyone here PLS give me an advise?thanks

Matty the Damned:

Sleep disturbances (insomnia, vivid dreams and so on) and mood changes are common side effects of efavirenz. I can understand why your doctor changed your regimen as nevirapine can be very liver toxic and shouldn't be used in people with chronic liver disease.

For many people the side effects you're experiencing settle down after a while (a few weeks) and may be that you just have to cope for few weeks. This is hard but it can be done. It's a good approach to take as efavirenz is a very potent and effective anti-viral with an excellent record of suppressing HIV. Talk to your doctor about things that might help you sleep. There are options to help with this that don't always revolve around sleeping pills, and sleeping pills don't always help with the side effects of efavirenz.

Nevertheless, some people find efavirenz completely intolerable. I was one of them. I put up with the stuff for 12 months before I changed, so I appreciate the position you find yourself in. If after a while (say a few months) you still can't cope with efavirenz, don't hesitate to go back to your doctor and have the combo changed. You have that right. There are other options for people with chronic liver disease.

(Who has been there)

Like MtD said, taking Efavirenz is not easy for some, and it's a cakewalk for some.  For me, I have been on Efavirenz now for about 8 Months, and I am really happy with it.  It does take time for the side effects to diminish or go away (if they are going to), and took me a couple of months of sleepless nights, strange dreams and that drunk/woozy feeling. 

If you are having trouble with it and you really feel you can't take it anymore (please give it a few months), a protease inhibitor is always an option, but efavirenz does a good job at supressing the virus for those who can tollerate it's head spins.


The disruptions to your sleep will probably get better.  For most people on Sustiva (Efavirenz) the first two weeks are always the worst in terms of dealing with the sleep/mind altering side effects.

Halong bay:
Thanks to  matty.the.damned, cubbybear, Cliff

I am trying not to sleep at daytime,maybe tonight i can sleep ;D


[0] Message Index

Go to full version